Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Mar 30, 2011, 2:09 PM EDT for Dixie County, Florida. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2011, 2:09 PM EDT (18:09 UTC)
- Expired
- Mar 30, 2011, 3:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
County Dixie County, FL
The radar
The Tallahassee radar (KTLH), 150 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 2:34 PM EDT | TSTM WND DMG | Suwannee, FL | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
016
WWUS82 KTAE 301809
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
209 PM EDT WED MAR 30 2011
FLZ034-134-301900-
COASTAL DIXIE-INLAND 'DIXIE-
209 PM EDT WED MAR 30 2011
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR DIXIE COUNTY...
* UNTIL 300 PM EDT
AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
STEINHATCHEE TO 39 MILES SOUTH OF STEINHATCHEE...MOVING EAST AT 45
MPH.
PEOPLE IN DIXIE COUNTY...INCLUDING THE CITY OF CROSS CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
WINDS 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS.
ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
LAT...LON 2929 8318 2940 8322 2943 8330 2948 8334
2950 8340 2966 8342 2967 8336 2982 8332
2982 8293 2979 8292 2977 8294 2963 8297
2957 8294 2954 8297 2947 8298 2933 8308
2932 8313 2928 8314
TIME...MOT...LOC 1809Z 270DEG 41KT 2983 8342 2911 8348
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Mar 30, 10:31 AM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Mar 30, 10:31 AM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1031 AM EDT WED MAR 30 2011 .UPDATE...EXPANSIVE AREA OF SHOWERS AND THUNDERSTORMS HAS SPREAD OVER THE REGION THIS MORNING AS A PASSING SHORTWAVE INTERACTS WITH THE SYNOPTIC WARM FRONT. THE FRONT CURRENTLY EXTENDS FROM LOW PRESSURE OVER THE NORTH CENTRAL GULF THROUGH PANAMA CITY AND THEN INTO SOUTHEAST GEORGIA. THE RAINFALL NORTH OF THE BOUNDARY IS CURRENTLY INHIBITING ANY FURTHER INLAND PROGRESS OF THE FRONT WITH THE WARM SECTOR CONFINED SOUTH OF A LINE FROM PANAMA CITY TO TALLAHASSEE TO VALDOSTA. THIS HAS KEPT THE STRONGER STORMS CONFINED TO THE COASTAL WATERS THUS FAR THIS MORNING...DESPITE THE FAVORABLE DEEP LAYER SHEAR AND MID-LEVEL LAPSE RATES. THROUGH THE REST OF THE AFTERNOON...EXPECT MORE OF THE SAME WITH THE PRIMARY SEVERE THREAT REMAINING OFFSHORE AND ALONG THE IMMEDIATE COAST...FOCUSING TOWARDS THE EASTERN BIG BEND LATER THIS AFTERNOON. EXPECT A BREAK IN THE ACTION SPREADING FROM WEST TO EAST THIS AFTERNOON BEFORE ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP TONIGHT WITH THE APPROACH OF THE MAIN TROUGH AXIS. HAVE ADJUSTED THE TEMPERATURES GRIDS ACROSS GEORGIA/ALABAMA THIS MORNING TO LOWER MAX TEMPS FOR THIS AFTERNOON. ALSO ADJUSTED THE SEVERE WORDING TO ACCOUNT FOR LATEST THREAT ANALYSIS. && .AVIATION...PREVAILING MVFR/IFR CONDITIONS TODAY IN WIDESPREAD CONVECTION. RAIN WILL BE HEAVY AT TIMES AND ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. CONDITIONS WILL GRADUALLY IMPROVE TOWARD THE END OF THE PERIOD AND BEYOND INTO THURSDAY. LOW-LEVEL WINDS WILL GRADUALLY SHIFT FROM SOUTHEAST TO SOUTHWEST THIS AFTERNOON...THEN TO NORTHWEST LATER TONIGHT INTO THURSDAY AS THE FRONT MOVES THROUGH. WINDS WILL BECOME GUSTY IN AND AROUND HEAVY SHOWERS/STORMS. && .MARINE...MODERATE SOUTHERLY TO SOUTHWESTERLY FLOW WILL CONTINUE TODAY AHEAD OF A COLD FRONT. STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS WILL CONTINUE TO PROGRESS ACROSS THE WATERS THROUGH THE AFTERNOON. ONLY MINOR ADJUSTMENTS MADE TO THE PREVIOUS FORECAST THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 74 65 70 47 78 / 90 40 60 10 10 PANAMA CITY 74 63 68 53 74 / 100 40 50 10 10 DOTHAN 69 57 65 46 78 / 90 40 40 10 10 ALBANY 68 60 66 45 77 / 90 40 50 10 10 VALDOSTA 72 63 70 47 78 / 90 40 70 10 10 CROSS CITY 77 68 75 49 77 / 100 30 80 10 10 APALACHICOLA 75 66 71 53 74 / 100 40 60 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && CAMP/BARRY
Hazardous weather outlook, Mar 30, 4:00 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 400 AM EDT WED MAR 30 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-311000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 400 AM EDT WED MAR 30 2011 /300 AM CDT WED MAR 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD EAST OVER THE LOCAL AREA TODAY. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND TORNADOES. RAINFALL TOTALS WILL RANGE FROM 1 TO 3 INCHES OVER THE AREA WITH THE HIGHEST AMOUNTS EXPECTED TOWARD THE COAST AND OVER THE FLORIDA PANHANDLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... CONDITIONS WILL IMPROVE THURSDAY INTO THE WEEKEND AS DRIER AIR SPREADS OVER THE REGION. THERE IS A SLIGHT CHANCE FOR A LIGHT SHOWER OR TWO COME FRIDAY NIGHT INTO SATURDAY MORNING OVER THE GEORGIA AND ALABAMA COUNTIES AS ANOTHER WEAK FRONTAL BOUNDARY SHIFTS SOUTH OVER THE AREA. TEMPERATURES ARE EXPECTED TO BRIEFLY DIP BELOW AVERAGE THURSDAY AND THURSDAY NIGHT IN THE WAKE OF THE COLD FRONT...THEN RETURN TO AROUND AVERAGE FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. IT IS UNLIKELY THAT AMATEUR RADIO SUPPORT WILL BE NEEDED...BUT RADIO OPERATORS ARE ASKED TO MONITOR THE SITUATION CLOSELY FOR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
In the hours before
Special weather statement, Mar 30, 10:26 AM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1026 AM EDT WED MAR 30 2011
FLZ016-017-301515-
GADSDEN-LEON-
1026 AM EDT WED MAR 30 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN GADSDEN
AND NORTHERN LEON COUNTIES...
* UNTIL 1115 AM EDT
AT 1022 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF QUINCY...OR NEAR JAMIESON...
MOVING EAST AT 35 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
LAT...LON 3052 8404 3046 8404 3045 8406 3055 8456
3069 8452 3067 8402 3061 8401 3052 8398
TIME...MOT...LOC 1426Z 282DEG 29KT 3064 8442
42-DVDSpecial weather statement, Mar 30, 10:43 AM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1043 AM EDT WED MAR 30 2011
FLZ014-015-114-115-301545-
COASTAL FRANKLIN-COASTAL GULF-INLAND FRANKLIN-INLAND GULF-
1043 AM EDT WED MAR 30 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN AND GULF
COUNTIES...
* UNTIL 1145 AM EDT/1045 AM CDT/
AT 941 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF PORT ST. JOE...OR 9 MILES
SOUTHWEST OF CAPE SAN BLAS...MOVING EAST AT 35 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2967 8522 2965 8535 2978 8542 2970 8532
2983 8533 2999 8506 2978 8490 2975 8491
2977 8489 2974 8486 2975 8492 2970 8500
2969 8517 2968 8507 2963 8509 2961 8504
2968 8486 2971 8489 2967 8481 2958 8503
TIME...MOT...LOC 1443Z 249DEG 30KT 2957 8541
22-BARRYSpecial weather statement, Mar 30, 10:55 AM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1055 AM EDT WED MAR 30 2011
FLZ018-019-GAZ158-159-301545-
BROOKS-INLAND JEFFERSON-MADISON-THOMAS-
1055 AM EDT WED MAR 30 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN BROOKS...
NORTHERN JEFFERSON...NORTHERN MADISON AND SOUTHERN THOMAS COUNTIES...
* UNTIL 1145 AM EDT
AT 1051 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF THOMASVILLE...OR NEAR
METCALF...MOVING EAST AT 45 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
LAT...LON 3057 8329 3061 8401 3067 8401 3068 8408
3080 8408 3081 8345 3077 8346 3076 8348
3069 8345 3066 8337 3064 8336 3064 8332
3063 8329
TIME...MOT...LOC 1455Z 271DEG 40KT 3070 8400
42-DVDSpecial weather statement, Mar 30, 11:46 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1146 AM EDT WED MAR 30 2011
FLZ019-GAZ159-160-301630-
BROOKS-LOWNDES-MADISON-
1146 AM EDT WED MAR 30 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST
BROOKS...LOWNDES AND NORTHERN MADISON COUNTIES...
* UNTIL 1230 PM EDT
AT 1141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF QUITMAN...OR NEAR NANKIN...
MOVING EAST AT 40 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
LAT...LON 3084 8303 3084 8308 3082 8310 3081 8310
3080 8312 3063 8314 3062 8319 3063 8326
3060 8326 3055 8351 3072 8357 3090 8302
TIME...MOT...LOC 1546Z 253DEG 36KT 3067 8342
42-DVDLocal storm report, Mar 30, 1:13 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
113 PM EDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM MARINE TSTM WIND 18 S STANDLEYS STORE 29.41N 84.86W
03/30/2011 M54 MPH GMZ755 FL MESONET
MEASURED AT C-TOWER.
&&
CAMPSpecial weather statement, Mar 30, 2:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
209 PM EDT WED MAR 30 2011
FLZ034-134-301900-
COASTAL DIXIE-INLAND 'DIXIE-
209 PM EDT WED MAR 30 2011
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR DIXIE COUNTY...
* UNTIL 300 PM EDT
AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
STEINHATCHEE TO 39 MILES SOUTH OF STEINHATCHEE...MOVING EAST AT 45
MPH.
PEOPLE IN DIXIE COUNTY...INCLUDING THE CITY OF CROSS CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
WINDS 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS.
ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
LAT...LON 2929 8318 2940 8322 2943 8330 2948 8334
2950 8340 2966 8342 2967 8336 2982 8332
2982 8293 2979 8292 2977 8294 2963 8297
2957 8294 2954 8297 2947 8298 2933 8308
2932 8313 2928 8314
TIME...MOT...LOC 1809Z 270DEG 41KT 2983 8342 2911 8348
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:47 AM EDT | Special Marine Warning | TAE | 43 min | |
| Mar 30, 3:51 AM EDT | Special Weather Statement | TAE | Wakulla | 39 min |
| Mar 30, 4:42 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 14 hr |
| Mar 30, 7:49 AM EDT | Special Marine Warning | TAE | 56 min | |
| Mar 30, 8:41 AM EDT | Special Marine Warning | TAE | 64 min | |
| Mar 30, 9:45 AM EDT | Special Marine Warning | TAE | 60 min | |
| Mar 30, 10:01 AM EDT | Special Weather Statement | TAE | Calhoun | 59 min |
| Mar 30, 10:26 AM EDT | Special Weather Statement | TAE | Leon | 49 min |
| Mar 30, 10:43 AM EDT | Special Weather Statement | TAE | Gulf | 62 min |
| Mar 30, 10:44 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Mar 30, 12:43 PM EDT | Special Marine Warning | TAE | 107 min | |
| Mar 30, 1:39 PM EDT | Tornado Warning | TAE | Taylor | 51 min |
| Mar 30, 2:17 PM EDT | Special Weather Statement | TAE | Lafayette | 43 min |
| Mar 30, 2:27 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 33 min |
| Mar 30, 3:29 PM EDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 23 hr |
| Mar 30, 10:55 AM EDT | Special Weather Statement | TAE | Brooks | 50 min |
| Mar 30, 11:46 AM EDT | Special Weather Statement | TAE | Lowndes | 44 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.